How To Take Spironolactone

30 posts in this topic

Spironolactone works if you have hormonal imbalances or pcos.

If you don't have symptoms like irregular periods,absent periods, irsutism, Clear tendency to gain weight or obesity, high dhea and testosterone You'd better think twice before starting it.

I got my periods every two weeks, my mild acne was almost unaffected, even if after 10 months it got better but the improvement lasted just for 6 months and I think it had nothing to do with this drug.

What is more, your skin will dry up if you are on 100 mg.

I developed scars I've never had before in 12 years of mild acne and the reasons is that dry skin isn't able to repair itself as normal or oily skin. Even the smallest pimples leave scars and some scars appeared where I had no Acne at all.

Moreover this is no real cure for acne because as soon as you stop it, even if it works, you will get your acne back.

It won't do anything to comedones aka clogged pores, so you'll need to exfoliate anyway, but then you will have dry skin and any kind of exfoliators would be took harsh.

Personally I was diagnosed with pcos but later discovered that the doctor was wrong and I don't have pcos at all, so be careful if you don't have any evident symptoms. Acne alone is not to be related to hormonal imbalances/ pcos.

Taking this drug and listening to that doctor was one of the worst mistake I've ever made.

I'M considering visiting a lawyer since the damages on my skin cause me psicological issues, my acne problem wasn't fixed and the diagnose was totally wrong

Share this post


Link to post
Share on other sites

Has anyone experienced sore throat on Spiro? I haven't found a lot of results online. I've been on Yaz for 11 months now and tried spiro only to get weird numbness/soreness in my throat. It says I'm supposed to stop it if that happens, but I don't know what else to do. Today I broke out again and got desperate and took the pill anyway. I'm wondering if the side effect is just dryness due to the fact that spiro is a duretic, though i did feel like it was numb as well, so i'm not sure. I still break out and I'm seriously sick and tired of it to the point i don't even care if i'm putting myself in danger, i just want this to be over.

Share this post


Link to post
Share on other sites

I'm from Canada too and was on the Teva-Spironolactone for a year and never noticed any reduction in oil. Did it ever work for you?!

Share this post


Link to post
Share on other sites

I'm really curious what my brand is but all I see on my bottle is Teva-Spironolactone. I googled "Teva" but couldn't determine if it was brand name or generic. Perhaps labelling is different in Canada. Anyone know?

I'm from Canada too and took " Teva-Spironolactone" for a year without any improvement in my oil.. I recent just switched to Aldactone the brand name to see if it would make any difference. Did u have any luck with yours?

Share this post


Link to post
Share on other sites

7/13/16 Hi! I'm a 23 year old female, have had chronic cystic acne since puberty, have tried all OTC washes, creams, etc., as well as antibiotics and prescription topicals. I've been taking spironolactone 25 mg for 8 days now and my fasting blood sugar levels have increased from their norm! Usually within the normal limits of 60-99 mg/dL, my levels are now 100 mg/dL before eating breakfast. As you may know, 100-125 mg/dL levels are considered pre-diabetes and I'm not comfortable with these results, as I know it is due to starting this medication. Has anyone else had this side effect? Furthermore, I don't have diabetes or a family history of it, but monitor my blood sugars regularly because it is within my health profession. This is just very discouraging because this medication is my last hope - NOT going to touch isotretinoin/ accutane. I'm going to call my dermatologist today for more information. If anyone else has increased fasting blood sugar/ fasting blood glucose during the first month of taking spironolactone, I'll update my findings ASAP. 

7/24/16 My derm said the spironolactone is not the cause of my elevated blood sugar and that I should continue taking the drug. I was skeptical because that's all she said and refused to brainstorm ideas with me as to why it would go up right as I began this treatment, but I had only been on it for 8 days and it is the lowest dose, so I continued. My levels had steadied at 100 mg/dL. I can't find much on the internet in regard to this side effect except from this site which may or may not be reputable: http://www.ehealthme.com/ds/spironolactone/high blood sugar/. Essentially it says that glucose levels can be elevated within the first month of treatment using spironolactone. Since starting spironolactone 12 days ago, I've had no other significant side effects, however, I've lost roughly 5 lbs. of water weight. At 5'5" + 120 lbs,, it's noticeable. People keep commenting on it and are thinking I have an eating disorder and it's hard to explain that you're taking a heart drug for your hormonal acne. I'll update with the progress of my acne later.

Edited by QuietHedgeHog
Update

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a New Account

Sign in

Already have an account? Sign in here.


Sign In Now